Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 114, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2018, 5:39 PM MDT for El Paso County, Teller County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 30, 2018, 6:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:03 PM MDT | HAIL 1 | 3 Nw Peterson Afb, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
996 WUUS55 KPUB 302339 SVRPUB COC041-119-010015- /O.NEW.KPUB.SV.W.0114.180630T2339Z-180701T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 539 PM MDT SAT JUN 30 2018 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... Southeastern Teller County in central Colorado... Northwestern El Paso County in east central Colorado... * Until 615 PM MDT. * At 539 PM MDT, a severe thunderstorm was located over western Colorado Springs, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Colorado Springs, Manitou Springs, Stratmoor, Peterson AFB, Falcon, Cimarron Hills and Security-Widefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3878 10496 3894 10495 3900 10458 3875 10457 TIME...MOT...LOC 2339Z 265DEG 22KT 3886 10487 HAIL...1.00IN WIND...<50MPH $$ KTS
3 follow-up statements
974
WWUS55 KPUB 302352
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
552 PM MDT SAT JUN 30 2018
COC119-010002-
/O.CAN.KPUB.SV.W.0114.000000T0000Z-180701T0015Z/
Teller CO-
552 PM MDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3879 10485 3895 10485 3900 10458 3875 10457
TIME...MOT...LOC 2352Z 267DEG 27KT 3886 10474
$$
COC041-010015-
/O.CON.KPUB.SV.W.0114.000000T0000Z-180701T0015Z/
El Paso CO-
552 PM MDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 552 PM MDT, a severe thunderstorm was located over southeastern
Colorado Springs, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Colorado Springs, Peterson AFB, Falcon, Cimarron Hills, Stratmoor and
Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 10485 3895 10485 3900 10458 3875 10457
TIME...MOT...LOC 2352Z 267DEG 27KT 3886 10474
HAIL...1.00IN
WIND...<50MPH
$$
KTS862 WWUS55 KPUB 010005 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 605 PM MDT SAT JUN 30 2018 COC041-010015- /O.CON.KPUB.SV.W.0114.000000T0000Z-180701T0015Z/ El Paso CO- 605 PM MDT SAT JUN 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL EL PASO COUNTY... At 604 PM MDT, a severe thunderstorm was located over eastern Colorado Springs, moving east at 25 mph. 1 inch hail was reported at around 6PM on the intersection of Pronghorn Lane and Brady Road. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Eastern Colorado Springs, Peterson AFB, Falcon and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3881 10473 3893 10474 3900 10458 3875 10457 TIME...MOT...LOC 0004Z 265DEG 22KT 3887 10464 HAIL...1.00IN WIND...<50MPH $$ KTS
838
WWUS55 KPUB 010010 RRA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
610 PM MDT SAT JUN 30 2018
COC041-010020-
/O.EXP.KPUB.SV.W.0114.000000T0000Z-180701T0015Z/
El Paso CO-
610 PM MDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL
EXPIRE AT 615 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3881 10473 3893 10474 3900 10458 3875 10457
TIME...MOT...LOC 0010Z 265DEG 22KT 3887 10461
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:49 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 30, 3:49 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 349 PM MDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 349 PM MDT Sat Jun 30 2018 ...Upper Disturbance and Cold Front to Move through this Evening... An upper level disturbance will track southeast across the Palmer Divide and far southeast plains this evening. The disturbance will likely trigger a few evening showers and thunderstorms along this trajectory, with a limited amount of this activity making it's way farther south across the plains. After conferring with the Storm Prediction Center, a Severe Thunderstorm Watch is in effect for El Paso County this evening. Several hi res model runs have shown severe potential, primarily along the Palmer Divide associated with a shortwave moving through. There will be a window of opportunity for some strong to severe convection right along and near the Palmer Divide late this afternoon and a lesser potential farther south across El Paso County. Then, the severe potential will shift southeastward to the far eastern plains along the Kansas border into the evening as the upper shortwave moves through. Primary severe threats this evening will be wind gusts to 60 mph and 1 inch diameter hail. Spotty showers and storms will be possible elsewhere across the east this evening with primary threats of wind gusts to around 50 mph. As always, lightning will be a major concern with all storms this evening. With the cold front will come a reinforcing surge of northeast winds across the plains gusting up to around 40 mph or so as it moves south. The front is poised to organize and make a good push south across the Palmer Divide by around 3 to 4 PM MDT. It should then make it south to the US50 corridor by around 6 to 7 PM. The front should make it all the way south to the New Mexico border by around midnight or so. For the Chateau Fire, this means northerly winds reaching the site along with shower/storm chances, primarily around or a little after 5 pm. For the Spring Fire, looks like northeast winds could spread across the site around 7-8 pm. .LONG TERM...(Sunday night through Saturday) Issued at 349 PM MDT Sat Jun 30 2018 Will keep forecast discussion brief due to ongoing active weather. Relatively minor revisions required from earlier meteorological reasoning with primary longer term meteorological issues being pops(including locally heavy rainfall at times), temperatures and localized fire weather conditions at times. Latest longer term forecast model soundings, computer simulations and PV/Precipitable water analysis indicate that increasing/more widespread deeper atmospheric moisture will begin moving into the forecast by mid-week and especially by late week with some of the stronger storms having the potential of producing heavy rainfall and localized flash flooding(especially over recent burn scars). In addition, elevated fire weather conditions will be possible during the afternoon and evening hours from Monday into Wednesday, with fire weather potential then decreasing from Thursday into Saturday as deeper moisture develops over the CWA. Warmest temperatures during the longer term should be realized from Monday into Wednesday with coolest temperatures anticipated Thursday and Friday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 349 PM MDT Sat Jun 30 2018 An upper disturbance will trigger a few showers and thunderstorms and send another cold front south through the eastern plains this evening. Showers and storms will be most likely along the Palmer Divide and then southeast across the far eastern plains but most areas of the east will see at least a chance of a shower or storm this evening. KCOS will be most likely to see a thunderstorm. KPUB could see a storm in the vicinity. KALS will probably not see a storm. Local reductions in visibility due to smoke will continue to be a concern as area wildfires remain active. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 11:35 AM MDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Sat Jun 30 2018 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Sat Jun 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the eastern mountains and plains this afternoon and evening, with the greatest chance for storms right along the Palmer Divide and also near the Kansas border. A few storms may become severe, with damaging wind gusts over 60 mph and hail up to golf ball size possible. Lightning will be a threat with all storms, along with gusty outflow winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm chances will exist across the forecast area Sunday through Friday. Chances across the plains will remain isolated to widely scattered, while chances over the mountains will increase through the week. Lightning and heavy rain will be the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible this afternoon and evening along the Palmer Divide and also across the far southeast plains along the Kansas border. 50/50
In the hours before
Local storm report, Jun 30, 4:51 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 NNW PETERSON AFB 38.87N 104.72W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 30, 4:52 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
452 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 NNW PETERSON AFB 38.88N 104.74W
06/30/2018 M1.25 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 30, 4:53 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 N PETERSON AFB 38.89N 104.71W
06/30/2018 M1.00 INCH EL PASO CO PUBLIC
&&Local storm report, Jun 30, 4:54 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 NNW PETERSON AFB 38.87N 104.72W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
LWLocal storm report, Jun 30, 4:57 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 NNW PETERSON AFB 38.87N 104.72W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
0443 PM HAIL 5 N COLORADO SPRINGS 38.90N 104.83W
06/30/2018 M0.75 INCH EL PASO CO TRAINED SPOTTER
0448 PM HAIL 5 NNW PETERSON AFB 38.89N 104.73W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
0448 PM HAIL 5 N COLORADO SPRINGS 38.90N 104.83W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
0448 PM HAIL 3 NNW PETERSON AFB 38.87N 104.72W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
0446 PM HAIL 4 NW PETERSON AFB 38.88N 104.74W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
0445 PM HAIL 4 N PETERSON AFB 38.89N 104.71W
06/30/2018 M1.00 INCH EL PASO CO PUBLIC
0452 PM HAIL 4 NNW PETERSON AFB 38.88N 104.74W
06/30/2018 M1.25 INCH EL PASO CO TRAINED SPOTTER
0442 PM HAIL 3 N COLORADO SPRINGS 38.88N 104.83W
06/30/2018 M1.00 INCH EL PASO CO PUBLIC
0437 PM HAIL 3 N COLORADO SPRINGS 38.87N 104.83W
06/30/2018 M1.00 INCH EL PASO CO AMATEUR RADIO
0339 PM HAIL 3 N COLORADO SPRINGS 38.87N 104.83W
06/30/2018 M1.50 INCH EL PASO CO TRAINED SPOTTER
0338 PM HAIL 4 NNW COLORADO SPRINGS 38.88N 104.85W
06/30/2018 M1.00 INCH EL PASO CO BROADCAST MEDIA
0337 PM HAIL 4 NW PETERSON AFB 38.87N 104.75W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
0325 PM HAIL 5 WSW SCHRIEVER AFB 38.77N 104.60W
06/30/2018 M1.00 INCH EL PASO CO PUBLIC
&&Special weather statement, Jun 30, 5:28 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Pueblo CO 528 PM MDT SAT JUN 30 2018 COZ084-085-010015- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 528 PM MDT SAT JUN 30 2018 ...SPECIAL WEATHER STATEMENT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near Ellicott, or 19 miles east of Colorado Springs, moving east at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Schriever AFB, Yoder, Ellicott and Rush. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3879 10405 3880 10456 3898 10457 3906 10406 TIME...MOT...LOC 2328Z 264DEG 31KT 3890 10446 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:22 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jun 30, 2:52 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 30, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| Jun 30, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jun 30, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jun 30, 3:59 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 30, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jun 30, 4:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 30, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 30, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 17 min |
| Jun 30, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 30, 5:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 30, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.